Epilepsy Foundation

Hi I am wondering if anyone is on Vimpat. My daughter Emily will be starting it on the 21 of this month. The Dr insisted on putting her in the hospital to start it. Any reply will be appreciated.
Thanks Emsmom

Views: 1583

Reply to This

Replies to This Discussion

I start on the 20th of this month.
There are several people on here who've already started on it. Things are just slow around here on holiday weekends.
So far, most people (though not all) have reported a lot of dizziness at first.
I think her starting in the hospital is probably a good idea, because some people have been so dizzy, they couldn't even get off the couch. :( She'll need someone to help her go the restroom, eat, etc, if it hits her like that.
It gets better over time, though. The studies showed that, and people on here seem to be confirming it.
I'm sure some of us won't be able to handle the med. That's always true. Hopefully, it all goes smoothly for your daughter, and works well!
Our son started Vimpat 3 weeks ago and so far so good. He has not complained of dizziness or anything else. He has had severe dizziness and double-vision with other meds in the past. We started very slowly and have a schedule that increases every week and decreases his keppra. We basically increase by 50mg every week. He takes it now am and pm. Started with 50mg at night. We are really hopeful. He has been on so many meds and combinations. He had VNS implanted this past Dec. He had been sz free for three years and then it came back worse than ever. Once we wean keppra(it will take 16 weeks according to our schedule from the epi) he will be on zonegran, and Vimpat with a tiny dose of klonopin at night. His cognition is good. He is a sweet, smart 9yr. old who happens to have E. We try to make every day a great day! Email if you have any other questions.
Liz
I took 200mg each day all of last week from my home. Today I've just doubled it to 300mg every day. I don't understand why my insurance makes me pay so much more for Vimpat than for the Lamictal I've been paying for several years. Vimpat is not helpind my seizures, but maybe it will do something now that I'm taking more. I don't think Vimpat is contributing to the tolerable dizziness that Lamictal has always caused. I find myself waking up and going to sleep with headaches, and another case of insomnia. I wonder if I should blame Vimpat.
wanted to bump this up so those of us on Vimpat can compare the two threads and the side effects we're having. Thnx
Thanks to all for the replys. I will let you know how Emily does with Vimpat. She will be the first for her neuro in Huntington WV . We have read some encourageing reports about it so we will see.
Is anyone on Vimpat.........NOT ANYMORE.........(smiles)........I just got taken off of Vimpat by my neuro. Why? Well one of the side effects that I didn't mention, cuz I didn't know until this last transition between my 50's and 100's if it was Vimpat or something else........was.......my heart fluttering and chest pain. I finally called up the neuro yesterday -- cuz it got REAL bad with trying to take the 100's again......and he said to quit Vimpat immediately. So, I'm off the wonder drug.

Best of luck to all y'all who are still on it or who are trying to get to be on it.
Just wanted to bump this up to see how everyone that is on Vimpat is doing.
I am now on Vimpat 100 mg twice a day. I was on Lyrica and Trileptal, but am going off the Trileptal. At first my vision was a little blurry, but now it's fine. I had a couple seizures overnight, but when I went to take my pills this morning I realized I had forgotten my dose last night. Oops.

What doses are people on? I think I am on the max dose of Lyrica my doc wants me on, but I don't know what a safe dose of Vimpat even is. I'm sure she will raise it at the next appt. That's ok, now that I know that the side effects aren't major in my case. I am so glad to get off of Trileptal, because that always made me dizzy.
I bagan on vimpat when it came out last month. When it came out i had to preorder it so that the pharmacy had it for me. I was out of town and called to make sure the medication would be in stock. The best thing woulld be to get a sample pack if the doctor decides to go with the medication. I am currently on 100mg twice daily. I am also on lamictal, depakote er and lyrica. I began having dizziness and blurry vision. my doctor decreased my lamictal dosage to help out. I am currently doing ok on the meds.

It took my pharmacy about 4 days to get my refill from the manufacture. The cost by my insurance company is about twice the amout that I pay fo my normal perscriptions. The pharmacist that I spoke to when I was out of town stated that the medication only has a limited amount of refills and costs so much is that it is not a standard medication. The medication is also known as lacosamide.

Rachel
I am on Vimpat 400mg/day and zonegran 500mg/day. Adding vimpat has produced side effects: I can't sleep at night (at this current dose only); chronic constipation; lethargy; decreased energy/focus/concentration; very drowsy several hours after taking it. I really don't like it. Zonegran I like, I tolerate it well, but with vimpat I am not happy, but if it stops my seizures, then I guess I could live with it... I hope it works for your daughter.


Hi Rebecca, My daughter Emily is still on Vimpat it has been the best for her seizure controll. The only thing she had major double and triple vision problems from 20 minutes after taking it for up to several hours. The doctor is having he take her dose at night after she is ready to go to bed and go to sleep. She takes 600mg Tryliptol in the Am and 600 tryliptol and 150mg vimpat in the pm she takes her Tryliptol at the normal time and takes the Vimpat at the time she lays down. It still gives her double vision but it is when she is asleep or laying down.

                                   Emsmom
rebecca graziano said:

I am on Vimpat 400mg/day and zonegran 500mg/day. Adding vimpat has produced side effects: I can't sleep at night (at this current dose only); chronic constipation; lethargy; decreased energy/focus/concentration; very drowsy several hours after taking it. I really don't like it. Zonegran I like, I tolerate it well, but with vimpat I am not happy, but if it stops my seizures, then I guess I could live with it... I hope it works for your daughter.
my daughter who is 7 yrs old is taking Vimpat, she takes 150 mg twice daily. She is also set to have the VNS Surgery next week.

Reply to Discussion

RSS

Terms of Service Update 6/4/2012

We have updated our Terms of Service for eCommunities Groups.

Events

July 2014
SMTWTFS
12345
6789101112
13141516171819
20212223242526
2728293031
       

© 2014   Created by EF Admin.

Badges  |  Report an Issue  |  Privacy Policy  |  Terms of Service